Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 413, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2006, 5:18 PM CDT for Creek County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 5:18 PM CDT (22:18 UTC)
- Expired
- Aug 15, 2006, 6:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Creek County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 152217
SVRTSA
OKC037-152315-
/O.NEW.KTSA.SV.W.0413.060815T2218Z-060815T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 615 PM CDT
* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR KELLYVILLE...MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLYVILLE...
MOUNDS...KIEFER AND SAPULPA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3588 9634 3584 9620 3587 9604 3608 9601
3608 9628
$$3 follow-up statements
000
WWUS54 KTSA 152236
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT TUE AUG 15 2006
OKC037-152315-
/O.CON.KTSA.SV.W.0413.000000T0000Z-060815T2315Z/
CREEK OK-
536 PM CDT TUE AUG 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CREEK COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KELLYVILLE AND WAS
NEARLY STATIONARY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNDS...
SAPULPA...KELLYVILLE AND KIEFER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3588 9634 3584 9620 3587 9604 3602 9603
3602 9630
$$000
WWUS54 KTSA 152302
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT TUE AUG 15 2006
OKC037-152315-
/O.CON.KTSA.SV.W.0413.000000T0000Z-060815T2315Z/
CREEK OK-
602 PM CDT TUE AUG 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CREEK COUNTY...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MOUNDS...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNDS...SAPULPA
AND KIEFER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3588 9634 3585 9620 3587 9604 3602 9603
3602 9630
$$000
WWUS54 KTSA 152310
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT TUE AUG 15 2006
OKC037-152321-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-060815T2315Z/
CREEK OK-
611 PM CDT TUE AUG 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 615 PM
CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3588 9634 3585 9620 3587 9604 3602 9603
3602 9630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT TUE AUG 15 2006 .DISCUSSION... SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED... BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS. UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT. THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL. WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL. MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 98 77 100 / 40 20 10 10 FSM 72 101 74 102 / 30 10 0 10 MLC 76 103 77 104 / 20 10 10 10 BVO 68 99 71 101 / 50 30 10 10 FYV 68 93 67 95 / 30 10 0 10 BYV 66 93 67 96 / 20 10 0 10 MKO 72 98 73 101 / 30 10 10 10 MIO 69 97 73 100 / 20 20 10 10 F10 75 100 76 101 / 30 10 10 10 HHW 77 104 78 104 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 1:03 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 103 PM CDT TUE AUG 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1238 PM CDT TUE AUG 15 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...LATE AFTERNOON . DANGEROUS HEAT. RISK...ELEVATED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=38. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS THE AIRMASS ACROSS THE REGION BECOMES MORE UNSTABLE FROM DAYTIME HEATING. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY NEAR THE RED RIVER AND IS SLOWLY WASHING OUT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH THE MAIN THREAT BEING OUTFLOW WINDS OF AROUND 60 MPH. TEMPERATURE AT MID DAY WILL IN THE UPPER 90S IN EXTREME SOUTHEAST AND WILL BE AROUND 100 DEGREES FOR MUCH OF THE AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE HIGHEST IN THE SOUTHEAST WHERE TEMPERATURES ARE WARMEST AND HUMIDITY IS THE LOWEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR THE RED RIVER CONTINUES TO WASH OUT. AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 15, 4:30 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE AUG 15 2006
OKZ060-066-152215-
OKMULGEE OK-TULSA OK-
430 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA AND NORTHERN OKMULGEE
AT 430 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HECTORVILLE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...HECTORVILLE...LEONARD AND
BIXBY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Special weather statement, Aug 15, 4:31 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT TUE AUG 15 2006
ARZ010-011-152230-
MADISON AR-WASHINGTON AR-
431 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON AND WASHINGTON
AT 431 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRENTWOOD...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...SAINT PAUL...COMBS...
BRASHEARS...DUTTON...PATRICK...DELANEY...CROSSES...WITTER...
WINSLOW...WEST FORK...BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...
WOOLSEY...WYOLA...ARNETT...DURHAM AND SULPHUR CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Local storm report, Aug 15, 4:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 E LINCOLN 35.95N 94.39W
08/15/2006 WASHINGTON AR LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS ROAD
0436 PM HAIL HACKETT 35.19N 94.41W
08/15/2006 E0.88 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
PBSSpecial weather statement, Aug 15, 5:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE AUG 15 2006
ARZ020-152300-
FRANKLIN AR-
500 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF CASS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...JETHRO...
MOUNTAIN TOP...BARNES...TURNERS BEND...CASS AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 15, 5:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE AUG 15 2006
ARZ019-152300-
CRAWFORD AR-
503 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 503 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF KIBLER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...MOUNTAINBURG...VAN
BUREN...ALMA...KIBLER...SHIBLEY...FURRY...DYER AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 15, 5:14 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT TUE AUG 15 2006
OKZ064-152315-
CREEK OK-
514 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 514 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF KELLYVILLE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 55 min |
| Aug 14, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Aug 15, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 41 min |
| Aug 15, 2:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 65 min |
| Aug 15, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Aug 15, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Aug 15, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Aug 15, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.